MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; APPARATUS, AUTOTRANSFUSION
Model Number 4000-100N
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that a chest tube that had disconnected from the stop-cock to the pigtail drain.The clinician double clamped the chest tube.The stop-cock and pigtail pulled apart at the connection site.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details of the complaint it was reported that a chest tube had disconnected from the stop-cock to the pigtail drain.The clinician double clamped the chest tube.The stop-cock and pigtail pulled apart at the connection site.It is not very clear on what actually happened during the use of the chest drain but appears as if the pigtail catheter of an unknown origin had been connected to a chest tube that was connected to the express ii single chest drainage system.The drain was not available for return and evaluation, nor was the catheters that were connected to the drain.The additional information that was provided stated that there was a possibility that patient movement most likely contributed to the dislodgement and separation of the pigtail catheter connection from the drain.A review of the device history records shows that this lot of express chest drains passed all quality and performance requirements and that no non-conformances were noted during the process of manufacturing.Additional samples of express chest drains were not pulled from inventory because the reported details stated in all likelihood that the patient movement caused the disconnection of the catheter from the drain and was not related to the functionality of the drain.Based on the details of the complaint and correspondence indicating that the connection was likely due to the patient movement the investigation could not conclude that the drain was defective and therefore cannot confirm the complaint.H3 other text: not available for return.

Brand Name
DRAINS EXPRESS SINGLE
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
MDR Report Key11768763
Report Number3011175548-2021-00486
Device Sequence Number3778026
Product Code CAC
UDI-Device Identifier00650862115130
UDI-Public00650862115130
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Model Number4000-100N
Device Catalogue Number4000-100N
Device Lot Number454001
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date11/03/2021
Patient Sequence Number1